Pennsylvania, 2003Damaging Wind in Pennsylvania, August 26, 2003
August 26, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 12:57 PM EST, 44 minutes earlier.
Area forecast discussion, Aug 26, 12:57 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT TUE AUG 26 2003
EARLY AFTN UPDATE FOR NEW SVR WATCH AND EXPANDED FFA FOR ENTIRE CWA TIL
10 PM EDT THIS EVENING.
.PBZ...
MD...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONE MDZ001.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES
PAZ013>014...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Aug 26, 10:18 AM EST, 3 hours 23 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.
A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,
.DAYS TWO THROUGH SEVEN...
.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.
In the hours before
Local storm report, Aug 26, 12:14 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
114 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, PA WIND DAMAGE
08/26/03 NUMEROUS REPORTS OF LARGE
TREES DOWN.Local storm report, Aug 26, 12:18 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
118 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.Local storm report, Aug 26, 1:03 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
203 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.Local storm report, Aug 26, 1:10 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
210 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.Local storm report, Aug 26, 1:13 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
213 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.
0152 PM INDIANA PA WIND DAMAGE
08/26/03 INDIANA EOC REPORTS NUMEROUS LARGE
TREES DOWN IN THE AREA.Local storm report, Aug 26, 1:26 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
226 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.
0152 PM INDIANA PA WIND DAMAGE
08/26/03 INDIANA EOC REPORTS NUMEROUS LARGE
TREES DOWN IN THE AREA.
0215 PM KELLEY STATION PA WIND DAMAGE
08/26/03 INDIANA NUMEROUS TREES DOWN IN
AREA.
0215 PM DERRY PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS TREES DOWN WITHIN
THE TOWN.
0220 PM LATROBE PA .75 INCH HAIL
08/26/03 WESTMORELAND
0220 PM LATROBE PA .75 INCH HAIL
08/26/03 WESTMORELAND REPORTED BY SKYWARN
SPOTTER.
0222 PM LATROBE PA FLASH FLOODS
08/26/03 WESTMORELAND STREET FLOODING REPORTED
IN THE TOWN BY SKYWARN
OBSERVER.Thunderstorm Wind, Westmoreland
- When
- August 26, 1:41 PM EST to 1:45 PM EST
- Where
- Westmoreland County, Seward
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -79.033
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Texas, August 26, 20031 death · 4 injured · $632,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368748.